Thunderstorm Wind, Monroe
- When
- April 29, 11:00 PM EST
- Where
- Monroe County, Sweetwater
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -84.467
A few trees reported down by dispatch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees reported down by dispatch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 29, 9:35 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 PM EDT TUE APR 29 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* EVENING FORECAST DISCUSSION 1035 PM EDT TUE APR 29 2003 UPDATED...BASED ON QUICK LOOK AT NEW MODEL RUNS. WILL LET LOW POPS LINGER INTO THE OVERNIGHT HOURS. EXPECTING SEVERAL BOUNDARIES AND GOOD INSTABILITY ON WED WILL UP POPS TO 50 AREA WIDE. QUICK TEXT UPDATE SHORTLY SOON FOLLOWED BY UPDATED GRIDS. ISOLATED SEVERE STORMS SHOULD CONTINUE UNTIL AROUND MIDNIGHT. WILL SEND LATE UPDATE TO REMOVE THUNDERSTORMS AND REDUCE WINDS. MAY ALSO UP MILD OVERNIGHT TEMPS. .MRX... NC...NONE. TN...NONE. VA...NONE. SON ********************************************************************* AFTERNOON FORECAST DISCUSSION 315 PM EDT TUE APR 29 2003 A WEAK BOUNDARY AND GOOD INSTABILITY IS HELPING TO FIRE UP SOME AFTERNOON THUNDERSTORMS ACROSS THE NORTHERN CWA. THIS SHOULD CONTINUE THROUGHOUT THE EVENING...WILL LOSE ITS PUNCH BY MIDNIGHT AS IT LOSES HEATING. SUMMER-LIKE PATTERN WILL CONTINUE WEDNESDAY AND THURSDAY AS WARM DAYS AND AFTN AND EVENING THUNDERSTORMS. IN THE EXTENDED...FRIDAY A COLD FRONT WILL APPROACH THE REGION BRINGING A CONTINUED CHANCE FOR TSTORMS THROUGH SATURDAY MORNING. THE WEEKEND LOOKS DRY WITH MORE SEASONAL TEMPERATURES. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 60 84 61 84 / 20 30 30 30 TYS 59 82 61 81 / 30 30 30 30 TRI 54 79 57 79 / 30 30 30 30 OQT 59 82 60 81 / 30 30 30 30 BS ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 930 AM EDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWS A WEAK FRONT PUSHING SOUTH THROUGH CENTRAL AND EASTERN KY...SLOWLY TRENDING TOWARDS THE TN BORDER. RADAR SHOWS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT IN SOUTH CENTRAL AND EASTERN KY STRETCHING EAST INTO SW VA...AND EXTREME NE TN. SCATTERED SHOWERS/TSTORMS SHOULD REACH NORTH AND CENTRAL ZONES BY AFTN...FEW IN SOUTHERN CWA. FORECAST PORTRAYS THIS SCENARIO FINE WITH NO NEED FOR ANY CHANGE TO POPS...WILL REMOVE SOME MORNING WORDING AND TWEAK CLOUDS NEAR MTN ZONES TO MOSTLY CLOUDY. BS ********************************************************************* EARLY MORNING FORECAST DISCUSSION 328 AM EDT TUE APR 29 2003 SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE OHIO VALLEY. MODELS SHOW THIS FRONT APPROACHING THE AREA TODAY AND POSSIBLY MOVING INTO THE REGION TONIGHT BEFORE BECOMING STATIONARY. BOUNDARY WILL WEAKEN AS IT MOVES SOUTH WITH LIMITED SHORT-WAVE ENERGY...SO DO NOT EXPECT WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. WILL CONTINUE WITH HIGH CHANCE POPS NORTH AND CENTRAL AND LOW CHANCE SOUTH FOR TODAY. MODELS SHOW A GOOD DEAL OF MOISTURE OVER THE AREA WEDNESDAY AND THURSDAY WITH DAYTIME HEATING/LOCAL TERRAIN PRODUCING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PATTERN IS MORE TYPICAL OF EARLY SUMMER THAN SPRING. TRENDED TOWARD THE WARMER HIGHS...ESPECIALLY FOR CENTRAL AND SOUTHERN SECTIONS. FCSTID = 15 CHA 82 60 83 61 / 40 20 40 30 TYS 80 59 82 60 / 50 20 40 30 TRI 75 56 78 56 / 50 10 40 30 OQT 79 59 81 60 / 50 20 40 30 DH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-006-008-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 635 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN VIRGINIA...EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM HIXSON TN WIND DAMAGE
04/29/03 HAMILTON TWO TREES REPORTED DOWN
IN THE MIDDLE VALLEY AREA
NEAR HIXSON.
ALSO...FLOODING DUE TO
CULVERT BACKUP...COVERED
ROADWAY AND DAMAGED ONE
HOME. REPORTED BY
EMERGENCY SERVICES
DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
801 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM NIOTA TN WIND DAMAGE
04/29/03 MCMINN AT 730 PM SEVERAL TREES
REPORTED DOWN AND 1/2
INCH SIZE HAIL IN AND
AROUND NIOTA. REPORTED BY
SHERIFFS DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0746 PM MADISONVILLE TN WIND DAMAGE
04/29/03 MONROE 2 TREES DOWN IN
MADISONVILLE. REPORTED BY
SHERIFFS DISPATCH.
0750 PM MADISONVILLE TN 0.75 IN HAIL
04/29/03 MONROE PEA TO DIME SIZED HAIL IN
AND AROUND MADISONVILLE.
REPORTED BY SHERIFFS
DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1012 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM CLEVELAND TN 0.75 IN HAIL
04/29/03 BRADLEY PEA TO DIME SIZE HAIL
REPORTED IN CLEVELAND.
REPORTED BY SHERIFFS
DISPATCH.
0947 PM ROCKWOOD TN 0.75 IN HAIL
04/29/03 ROANE DIME SIZE HAIL REPORTED
IN ROCKWOOD. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1150 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0949 PM ROCKWOOD TN 0.75 IN HAIL
04/29/03 ROANE PEA TO DIME SIZE HAIL
CONTINUED FROM 949 PM
THROUGH AROUND 1000 PM IN
THE ROCKWOOD AREA.
REPORTED BY SHERIFFS
DISPATCH.
0950 PM HARRIMAN TN 0.75 IN HAIL
04/29/03 ROANE PEA TO DIME SIZE HAIL
FELL IN THE HARRIMAN AREA
FROM AROUND 950 PM
THROUGH AROUND 1010 PM.
REPORTED BY SHERIFFS
DISPATCH.
0955 PM TN 0.75 IN HAIL
04/29/03 ROANE PEA TO DIME SIZE HAIL
FELL IN THE KINGSTON AREA
FROM AROUND 955 PM
THROUGH AROUND 1015 PM.
REPORTED BY DISPATCH.
0955 PM CLEVELAND TN 0.88 IN HAIL
04/29/03 BRADLEY DIME SIZE HAIL REPORTED
IN CENTRAL CLEVELAND.
REPORTED BY SHERIFFS
DISPATCH.
1000 PM CLEVELAND TN 0.75 IN HAIL
04/29/03 BRADLEY PEA TO DIME SIZE HAIL
REPORTED IN NORTHEAST
CLEVELAND. REPORTED BY
SHERIFFS DISPATCH.The Knoxville radar (KMRX), 115 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348239.